Skip to content

Drug interactions

Amlodipine-benazepril + Nirmatrelvir

Severity: Moderate

Amlodipine-benazepril and Nirmatrelvir: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Nirmatrelvir is given with ritonavir, a strong CYP3A4 inhibitor, which markedly increases amlodipine exposure. Hypotension, edema and dizziness may occur, and the effect persists for several days after the antiviral course ends.

What this interaction means in plain words

Amlodipine-benazepril and Nirmatrelvir can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Amlodipine-benazepril belongs to Cardiovascular; Nirmatrelvir belongs to Anti Virals.

Evidence level: Moderate

Why it happens

Ritonavir-boosted CYP3A4 inhibition decreases amlodipine clearance.

What to do

Consider reducing the amlodipine dose during the course and for a few days afterwards, or temporarily hold it if blood pressure allows. Monitor blood pressure and edema.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Amlodipine-benazepril and Nirmatrelvir, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Amlodipine-benazepril with Nirmatrelvir?

MediHelp rates the interaction as moderate. Amlodipine-benazepril and Nirmatrelvir can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Nirmatrelvir is given with ritonavir, a strong CYP3A4 inhibitor, which markedly increases amlodipine exposure. Hypotension, edema and dizziness may occur, and the effect persists for several days after the antiviral course ends.

How serious is the interaction between Amlodipine-benazepril and Nirmatrelvir?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Consider reducing the amlodipine dose during the course and for a few days afterwards, or temporarily hold it if blood pressure allows. Monitor blood pressure and edema.

What other medicines interact with Amlodipine-benazepril?

MediHelp also lists interactions of Amlodipine-benazepril with, for example, Aliskiren, Sacubitril / valsartan, Aldesleukin. The full list is on the Amlodipine-benazepril page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in